I went on prednisone for 2 weeks for a back problem, and soon after my lips started hurting--burning and stinging, not cracking. I had also stated hydroquinone about the same time on my face. After a few days I stopped that, but lips still hurt. I have been off the prednisone for over a week now, with no change. Aquafor helps to keep my lips from cracking, but they're really hurting. Could this be a side effect, and will it go away? Thanks for any help. Kathy
You should not use hydroquinone without a doctor’s medical guidance and the symptoms of lips can be due to allergic reaction or cheilitis lips. Chapped lips are the drying and flaking of dehydrated lips and is common in people with other skin conditions like eczema. Certain medications, like those used to treat acne and allergies to cosmetics and skin-care products, can also contribute to dry and irritated lips.
Avoid licking the lips as saliva evaporates quickly resulting in them being drier than before. Drink plenty of water and take multivitamin supplements and do not apply lipstick or other cosmetic products for some days. Use a humidifier to moisturize the air in your home and apply shea butter or Vaseline on your lips.
If the symptoms persist then get it evaluated from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.